MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. WEBSTER ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. WEBSTER ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number F5QF005CT
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing record evaluation was performed for the finished device 30263169m number, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent cardiac ablation procedure for atrioventricular nodal reentrant tachycardia/wolff-parkinson-white (avrt/wpw) with a webster¿ electrophysiology catheter wherein the catheter formed a knot.Right ventricle (rv) catheter got entangled during catheter placement.The physician used a deflectable sheath to maneuver and untangle the rv catheter.There was no patient consequence and the procedure continued normally.Additional information received indicated there were no exposed internal components, sharp or lifted rings.No component detachment occurred.There was no resistance or difficulty during insertion or removal of the catheter before and after entanglement.No report of extended hospitalization.
 
Additional Manufacturer Narrative
It was reported that a patient underwent cardiac ablation procedure for atrioventricular nodal reentrant tachycardia/wolff-parkinson-white (avrt/wpw) with a webster¿ electrophysiology catheter wherein the catheter formed a knot.Right ventricle (rv) catheter got entangled during catheter placement.The physician used a deflectable sheath to maneuver and untangle the rv catheter.There was no patient consequence and the procedure continued normally.Device evaluation details: on (b)(6)2020, the complaint product was returned to biosense webster inc.¿s (bwi) product analysis lab (pal) for evaluation.The device was visually inspected and catheter was observed kinked and manipulated.Then, curve profile test was performed and it was found within specification.A manufacturing record evaluation (mre) was performed, and no internal action related to the reported complaint condition were identified.The customer complaint was confirmed, per evidence provided by the customer.The catheter passed curve specifications.The root cause of kink was that the catheter became entangled.The root cause of catheter got entangled could be related to an incorrect manipulation during the procedure.All units are inspected prior leaving the facility and mre verified that this complaint unit was in good condition.Additionally, the customer had also provided a photo of the reported issue to aid in the investigation.According to fluoro picture provided by customer, catheter was observed knotted.This condition may have been related by the handling of the device during the procedure, however, this cannot be conclusively determined.The customer complaint was confirmed based on the picture received.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
WEBSTER ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key10544365
Report Number2029046-2020-01281
Device Sequence Number3134351
Product Code DRF
UDI-Device Identifier10846835007305
UDI-Public10846835007305
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model NumberF5QF005CT
Device Catalogue NumberF5QF005CT
Device Lot Number30263169M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DEFLECTABLE SHEATH